You are here

FDA Agrees to Review Epilepsy Drug Vimpat (Lacosamide) as Monotherapy

Approval would expand label from adjunctive use (November 4)

The FDA has accepted for filing a supplemental new drug application (sNDA) for Vimpat (lacosamide, UCB, Inc.) C-V as monotherapy in the treatment of partial-onset seizures in patients 17 years old and older with epilepsy.

Data from a phase III study evaluating lacosamide conversion to monotherapy in adults with partial-onset seizures will be presented at the annual meeting of the American Epilepsy Society (AES), to be held Dec. 6–10 in Washington, D.C.

Vimpat (lacosamide) is approved in the U.S. as adjunctive therapy for partial-onset seizures in patients 17 years old and older with epilepsy. The most common adverse reactions reported in pivotal trials and occurring in 10% or more of lacosamide-treated patients, and greater than placebo, were dizziness, headache, nausea, and diplopia. Lacosamide is not currently approved as monotherapy.

In data to be presented at the AES meeting, the study met its primary endpoint, demonstrating that the predicted exit rate for patients converting to lacosamide 400 mg/day (0.300) was significantly lower than the historical control exit rate (0.653), which was used as a comparator.

The most common treatment-emergent adverse events reported for lacosamide (300 mg/day and 400 mg/day) were dizziness, nausea, and headache.

Source: UCB, Inc.; November 4, 2013.

Recent Headlines

Despite older, sicker patients, mortality rate fell by a third in 10 years
Study finds fewer than half of trials followed the law
WHO to meet tomorrow to decide on international public heath emergency declaration
Study of posted prices finds wild variations and missing data
Potential contamination could lead to supply chain disruptions
Acasti reports disappointing results for a second Omega-3-based drug
Declining lung cancer mortality helped fuel the progress
Kinase inhibitor targets tumors with a PDGFRA exon 18 mutation
Delayed surgery reduces benefits; premature surgery raises risks